Extreme Sleepiness


#1
Cowboy101 again,
This is a relatively new phenomenon since my wife has been on her dose of Ropinirole 0.5mg three a day. Until a week ago she was on 0.25mg three times a day, which didn`t seem to have any effect on her at all. With the new dose of three 0.5 a day she started to feel very tired later in the evening until this morning when, on taking her first 0.5 Ropinirole she started to feel very tired almost immediately and still does. We are both worried that with her next dose due at about 14:00 should she take it or risk falling asleep in the middle of whatever she`s doing? Another problem is that her dose is due to go up another 0.25 tomorrow, putting her on 0.75 Ropinirole three times a day, is it a wise move to put the dose up? Any nods or winks in the right direction will be greatly appreciated. Best Regards Cowboy101 and Wife.

#2
It's only recently that I have noticed that my husband is having sudden sleep episodes and general suddenly feeling tired ... Have been reducing his Sinemet from Sinemet plus to sinemet 110

#3
hi cowboy101
bigger dose doesn;t always mean bigger side effects. some side effects wear off once you are used to a new level. if not once the dose is higher your doctor could try slow release tablets which i found cause less sleepiness.
she might want to avoid unnecessary driving for a bit though.
cheers

#4
Cowboy(and wife), You know, of course, that sleepiness(somnolence) is a common side effect of the Ropinerole. There are warnings about driving as patients have been known to fall asleep behind the wheel. Side effects increase with dose increase,therefore they can eventually limit the total intake. Ropinerole is a long acting drug(it stays in the system a long time). Titration of dose is necessary because of its side effects (mainly nausea), the body has to get used to it. So slower titration would help.
Titration stops when you have reached the desired level of relief of PD symptoms and this level is different from person to person (like the disease itself ). Another reason for stopping titration and staying on a certain level can be the side effects of the drug. After all if the drug makes you feel worse than the disease it is supposed to treat, there is no reason to continue (taking or) increasing it, as PD cannot be cured: drugs are taken to relief the symptoms only.
I would go back to the neurologist and ask if increasing the dose can be slowed down. Relief of symptoms often lags behind the side effects and overshooting the optimum final dose is not what you would want. We already will have to take so much medication over the course of this disease.

#5
Hi Cowboy 101

I can absolutely sympathise with your wife. I started on 1mg ropinirole (Requip) and had the same problem, i would fall asleep at the drop of a hat. What really scared me was falling asleep for a split second while sat at traffic lights! (luckily i woke up fast). I spoke to my neuro and was put on Requip XL slow release 4mg per day and after trial and error take it at bed time. As with all medication there are side effects and it can take a few weeks for your body to adapt but for me it seems to be working ok. I must just say i also take Amantadine 100mg twice per day, not sure the mix is beneficial or not?

Big C